Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 137, NWS Twin Cities, MN

July 17, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 17, 2010, 7:33 PM CDT for 4 counties in Minnesota. It was in force for 57 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 7:33 PM CDT (00:33 UTC)
Expired
Jul 17, 2010, 8:30 PM CDT
In force
57 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Hennepin County, MN, Sherburne County, MN, Stearns County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 56 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:55 PM CDTTSTM WND GST 58Maple Lake, MN
Jul 17, 8:01 PM CDTTSTM WND DMG3 Ne Hasty, MNTREES DOWN...DESTROYED FARM IRRIGATION SYSTEM.
Jul 17, 8:02 PM CDTTSTM WND GST 76Monticello, MN
Jul 17, 8:10 PM CDTTSTM WND DMGElk River, MNSHEDS... RIDES... TENTS DOWN AND BLOWN OVER AT SHERBURNE COUNTY FAIR
Jul 17, 8:12 PM CDTTSTM WND DMG2 Nnw Elk River, MN2 FOOT DIAMETER TREES DOWN WITH HALF A DOZEN OTHER TREES DOWN IN ADDITION TO A FENCE DOWN
Jul 17, 8:14 PM CDTTSTM WND DMGBig Lake, MN6 INCH TREES DOWN
Jul 17, 8:15 PM CDTTSTM WND DMG5 S Clearwater, MNLARGE GROVE OF TREES DOWNED UP TO 2 FEET IN DIAMETER WITH MINOR DAMAGE TO HOUSE
Jul 17, 8:31 PM CDTTSTM WND DMGElk River, MN10 INCH TREE LIMBS CAME DOWN ON POWER LINES KNOCKING OUT POWER.
Jul 17, 8:38 PM CDTTSTM WND DMG1 S Elk River, MN4 INCH TREE SEVERED IN HALF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 12:28 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1779 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS53 KMPX 180033
SVRMPX
MNC053-141-145-171-180130-
/O.NEW.KMPX.SV.W.0137.100718T0033Z-100718T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
733 PM CDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
  SOUTHERN SHERBURNE COUNTY IN CENTRAL MINNESOTA...
  WRIGHT COUNTY IN CENTRAL MINNESOTA...
  NORTHWESTERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 830 PM CDT

* AT 728 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH. THIS STORM WAS LOCATED 3 MILES WEST OF SOUTH HAVEN...OR ABOUT
  16 MILES NORTHEAST OF LITCHFIELD...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  COKATO...
  ANNANDALE...
  HOWARD LAKE...
  CLEARWATER...
  MAPLE LAKE...
  HASTY...
  WAVERLY...
  ENFIELD...
  MONTROSE...
  BECKER...
  BUFFALO...
  MONTICELLO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

&&

LAT...LON 4544 9411 4541 9352 4498 9356 4498 9426
      4533 9424
TIME...MOT...LOC 0033Z 271DEG 33KT 4528 9422
WIND...HAIL 70MPH 1.00IN

$$

JLT
2 follow-up statements
745 
WWUS53 KMPX 180051
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT SAT JUL 17 2010

MNC053-141-145-171-180130-
/O.CON.KMPX.SV.W.0137.000000T0000Z-100718T0130Z/
STEARNS MN-SHERBURNE MN-WRIGHT MN-HENNEPIN MN-
751 PM CDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HENNEPIN...WRIGHT...SOUTHERN SHERBURNE AND SOUTHEASTERN STEARNS
COUNTIES UNTIL 830 PM CDT...

AT 746 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 75 MPH.  THIS STORM WAS LOCATED NEAR MAPLE LAKE...
OR 22 MILES SOUTH OF ST CLOUD...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTROSE...BECKER...BUFFALO...MONTICELLO...DELANO...BIG LAKE...
  ROCKFORD...INDEPENDENCE...ST MICHAEL...ALBERTVILLE...HANOVER...
  MAPLE PLAIN...LORETTO...OTSEGO...MEDINA...CORCORAN...ELK RIVER...
  LONG LAKE...HAMEL AND ROGERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4544 9411 4541 9352 4498 9356 4498 9426
      4533 9424
TIME...MOT...LOC 0051Z 272DEG 51KT 4524 9394
WIND...HAIL 75MPH 1.00IN

$$

JLT
630 
WWUS53 KMPX 180108
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT SAT JUL 17 2010

MNC053-141-145-171-180130-
/O.CON.KMPX.SV.W.0137.000000T0000Z-100718T0130Z/
STEARNS MN-SHERBURNE MN-WRIGHT MN-HENNEPIN MN-
808 PM CDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HENNEPIN...WRIGHT...SOUTHERN SHERBURNE AND SOUTHEASTERN STEARNS
COUNTIES UNTIL 830 PM CDT...

AT 806 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 75 MPH.  THIS STORM WAS LOCATED NEAR ALBERTVILLE...OR 24
MILES SOUTH OF PRINCETON...MOVING EAST AT 60 MPH.

IN ADDITION...AT 802 PM 75 MPH WINDS WERE REPORTED AT MONTICELLO
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ELK RIVER...LONG LAKE...HAMEL AND ROGERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4544 9411 4541 9352 4498 9356 4498 9426
      4533 9424
TIME...MOT...LOC 0108Z 272DEG 51KT 4522 9360
WIND...HAIL 75MPH 1.00IN

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:05 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 17, 6:05 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT SAT JUL 17 2010

.DISCUSSION...
THE MAIN FORECAST CHALLENGE IS THE SEVERE WEATHER OCCURRING OVER THE
AREA THIS AFTERNOON INTO THIS EVENING. AIRMASS WAS VERY PRIMED FOR
THE DEVELOPMENT OF SUPERCELL ACROSS MUCH OF FORECAST AREA.  THIS
THE MAIN FOCUS WILL BE OVER WESTERN INTO SOUTH CENTRAL MINNESOTA.
WEAK CAP OVER SOUTHWEST MN...EXPECTED TO ERODE BY LATE AFTERNOON OR
EARLY THIS EVENING.

THUNDERSTORMS CONTINUE TO FIRE ALONG AND NORTH OF WARM FRONT
BOUNDARY OVER CENTRAL MN. MOST OF THE THUNDERSTORMS HAVE BEEN
ELEVATED...SO THE MAIN THREATS OVER OUR AREA THIS AFTERNOON WILL BE
LARGE HAIL AND DAMAGING WINDS.  ONCE THE CAP ERODE NEAR THE WARM
SECTOR SOUTH INTERSTATE 94...EXPECT SOME ISOLATED TORNADOES TO
DEVELOP.

THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM OVER SOUTHERN MN...WITH MOVES THE BULK OF THE
SEVERE WEATHER BY 10 PM SOUTH OF OUR CWA.  LATER TONIGHT...MORE OF
HEAVY RAIN THREAT AS A SERIES OF SHORT WAVES MOVE ACROSS THE AREA
OVERNIGHT.

MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD BE OUT OF OUR FORECAST
AREA BY MIDNIGHT...EXCEPT OVER PARTS OF WEST CENTRAL WI AND EXTREME
SOUTH CENTRAL MN.

HYDROLOGICAL CONCERNS...THUNDERSTORMS ARE EXPECTED TO TRAIN OVER
PARTS OF WEST CENTRAL INTO SOUTH CENTRAL MN TONIGHT. SEVERAL WEAK
SHORTWAVE TROUGHS MOVING OVER THE UPPER MIDWEST TONIGHT...EXPECT A
BACKWARD PROPAGATING MESOSCALE CONVECTIVE COMPLEX TO DEVELOPS OVER
WESTERN MN LATER THIS EVENING. PRECIP WATER VALUES OF 2.00 TO 2.50
INCHES ARE FORECAST OVER THIS AREA. EVEN WITH FORECAST QPF 3.00 OR
4.00 INCHES. IT SHOULD NOT BE A PROBLEM ON THE MAIN STEMS OF THE
RIVERS TONIGHT.

NEXT CHANCE OF THUNDERSTORMS IS MONDAY AS ANOTHER WEAK SHORT WAVE
TROUGH.

LONG RANGE FORECAST...MODELS DIFFER ON THE THREAT OF PRECIPITATION
FOR THE UPPER MIDWEST THROUGH END OF THE WORK WEEK.  GFS MODEL KEEPS
MUCH OF THE FORECAST AREA DRY...WHILE THE PERSISTENT EUROPEAN MODEL
KEEPS US WET THROUGH FRIDAY.  WL LEAN MORE TOWARDS THE EUROPEAN
MODEL...AS SEVERAL MINOR IMPULSES RIDE OVER THE UPPER RIDGE OVER THE
UPPER MIDWEST. TIMING OF THE INITIATION OF THUNDERSTORMS WILL BE
CRITICAL.

&&

.AVIATION.../00Z TAF ISSUANCE/

WITH COLD FRONT STILL WEST OF MOST OF THE TAF SITES EARLY THIS
EVENING. THUNDERSTORMS...SOME SEVERE ARE POSSIBLE TONIGHT.  THE
LATEST IR SATELLITE LOOP SHOWED A LINE OF THUNDERSTORMS WITH A
COUPLE OF MESOSCALE CONVECTIVE COMPLEXES OVER EASTERN SOUTH DAKOTA
AND WESTERN MINNESOTA. WEATHER CONDS WILL LOWER TO MARGINAL TO IFR
CONDS IN AND NEAR THUNDERSTORMS AS THESE SYSTEMS COME ACROSS THE
AREA OVERNIGHT.  ONCE THE STORMS EXIT THE AREA LATE TONIGHT AND
EARLY SUNDAY MORNING...CONDS WILL IMPROVE TO SCATTERED TO BROKEN
CLOUDS ROUGHLY BETWEEN 4000-5000 FEET AGL.

KMSP...FRONTAL BOUNDARY OVER EASTERN SODAK WILL MOVE EAST THROUGH
THE METRO AREA OVERNIGHT.  WEATHER CONDS EXPECTED TO IMPROVE AFTER
MIDNIGHT. WINDS SOUTHEAST TO SOUTH 10 TO 20 KNOTS...THEN SHIFTING TO
NORTHWEST 10 TO 15 KNOTS AFTER THE FRONTAL PASSAGE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jul 17, 7:33 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
733 PM CDT SAT JUL 17 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
180915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
733 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE OVER WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN OVERNIGHT.  SOME OF
THUNDERSTORMS ARE LIKELY TO PRODUCE DAMAGING WINDS...LARGE HAIL AND
HEAVY RAIN.  ISOLATED TORNADOES ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEEK AHEAD LOOKS LIKE A CONTINUATION OF AN ACTIVE WEATHER PATTERN
WITH THUNDERSTORMS ALREADY RETURNING BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL STILL BE NEEDED THROUGH MIDNIGHT.

In the hours before

Local storm report, Jul 17, 7:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             4 W ST NICHOLAS         45.38N 94.52W
07/17/2010  M2.50 INCH       STEARNS            MN   TRAINED SPOTTER

&&

JLM
Local storm report, Jul 17, 7:04 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             3 S RICHMOND            45.41N 94.52W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

JLM
Local storm report, Jul 17, 7:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     2 S BUCKMAN             45.87N 94.09W
07/17/2010  M81 MPH          MORRISON           MN   STORM CHASER

            ALONG HWY 27

&&

JLM
Local storm report, Jul 17, 7:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             3 S RICHMOND            45.41N 94.52W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

JLM
Local storm report, Jul 17, 7:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             4 W ST NICHOLAS         45.38N 94.52W
07/17/2010  M2.50 INCH       STEARNS            MN   TRAINED SPOTTER

&&

JLM
Local storm report, Jul 17, 7:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     PENNOCK                 45.15N 95.18W
07/17/2010                   KANDIYOHI          MN   TRAINED SPOTTER

            DOWNED POWER LINES

&&

JLM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:13 PM CDTTornado WarningMPXMille Lacs, Morrison62 min
Jul 17, 7:15 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Renville, Stearns60 min
Jul 17, 7:27 PM CDTTornado WarningMPXBenton, Mille Lacs, Sherburne, Stearns48 min
Jul 17, 7:34 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville, Sibley41 min
Jul 17, 7:38 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec52 min
Jul 17, 8:00 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Hennepin, Ramsey, Sherburne, Washington and 1 more60 min
Jul 17, 8:10 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey, Washington35 min
Jul 17, 8:21 PM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington54 min
Jul 17, 8:34 PM CDTTornado WarningMPXAnoka, Chisago, Ramsey, Washington26 min
Jul 17, 8:51 PM CDTTornado WarningMPXChisago, Washington24 min
Jul 17, 9:08 PM CDTAreal Flood AdvisoryMPXAnoka, Dakota, Hennepin, Ramsey, Washington6 hr
Jul 17, 9:26 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Pope, Stearns51 min
Jul 17, 9:40 PM CDTSpecial Weather StatementMPXDakota50 min
Jul 17, 9:53 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Washington23 min
Jul 17, 10:11 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan64 min
Jul 17, 10:43 PM CDTSpecial Weather StatementMPXFreeborn62 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.